Thunderstorm Wind, Wright
- When
- July 4, 3:38 PM CST
- Where
- Wright County, Buffalo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.180, -93.900
Six to eight inch tree limbs severed. Few power lines down.
Isolated severe weather produced by upper level trough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Isolated severe weather produced by upper level trough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 4, 3:09 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 409 PM CDT WED JUL 4 2007 .DISCUSSION... IN THE SHORT TERM...SCATTERED CONVECTION IS EVIDENT ACROSS MUCH OF THE UPPER MIDWEST...INCLUDING THE MPX CWA WITHIN A DIFFLUENT THICKNESS PATTERN THAT HAS SET UP TO THE EAST OF A WELL DEFINED THICKNESS RIDGE EXTENDING FROM BAJI NORTHWARD INTO BRITISH COLUMBIA. THROUGH SATURDAY...THE WESTERN THICKNESS RIDGE REORIENTS WEST TO EAST...FROM THE GREAT BASIN INTO MINNESOTA AS UPPER LEVEL FLOW CHANGES FROM NORTHWEST TO ZONAL. COMPRESSIONAL WARMING TO THE EAST OF THE ROCKIES EVENTUALLY WILL MEAN 1000-500 MB THICKNESSES IN EXCESS OF 582 ACROSS THE ENTIRE CWA BY 00Z SUN. THIS WILL MEAN SOME VERY WARM WEATHER FOR OUR AREA BY THIS WEEKEND WITH A CAPPED ENVIRONMENT. WE CONTINUED A SMALL CONVECTIVE THREAT INTO THURSDAY AND THEN MAINTAIN A DRY FORECAST FROM THURSDAY NIGHT INTO SUNDAY. THE CONVECTIVE THREAT LATE IN THE FORECAST PERIOD IS DUE A PUSH OF COOLER AIR FROM CANADA CARRIED BY THE GFS. && .AVIATION....../FOR 18Z TAFS/ IF TAKING TO THE AIR TO CELEBRATE THE 231ST BIRTHDAY OF THE NATION...YOU CAN EXPECT CU TO BE ENCOUNTERED THROUGH THE AFTN. BROKEN DECKS WILL DEVELOP IN A FEW PLACES THROUGH THE AFTERNOON...AND DUE TO THE LOW TEMP/TD SPREADS TO START THE DAY AT THE SURFACE SOME OF THE CU MAY BRIEFLY BE MVFR...NAMELY NEAR THE KEAU TERMINAL. WEAK LOW LEVEL BOUNDARY /COLD FRONT/ WILL TRAVERSE SLOWLY SOUTHEAST AND FIZZLE THROUGH THE AFTERNOON. THIS HAS GENERATED TOWERING CU AND A FEW SHOWERS THUS FAR SOUTH OF AXN. WITH LITTLE SHEAR THUNDERSTORMS WILL BE UP AND DOWN WITH THE HEATING OF THE DAY. NATURE OF CU A LITTLE MORE STIFLED TOWARDS MSP AND AT THIS TIME EXPECT IT TO STAY THAT WAY THROUGH THE AFTN. STRONG SHORTWAVE ENTERING NORTHWEST MN THROUGH MID AFTERNOON WILL LIKELY LEAD TO SOME CONVECTIVE DEVELOPMENT OVER NRN MN. SOME OF THIS MAY MOVE INTO ERN/WRN WI AFTER DARK. AT THIS TIME JUST HAVE PROB GROUP IN KEAU. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 453 AM CDT WED JUL 4 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 453 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Minneapolis radar (KMPX), 45 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
2 thunderstorm wind. Local standard time, as filed.
Six to eight inch tree limbs severed. Few power lines down.
Tree toppled, large branches felled, light pole down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49886, 49888.